MAUDE Adverse Event Report: CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC

CORDIS CORPORATION SMART CONTROL, ILIAC 10X30; STENT, ILIAC
Model Number C10030SL
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device was received for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use, it was reported that the smart control stent was inaccurately placed.There was no patient injury.The lesion was the subclavian artery with stenosis.A brachial approach was made with a 6f competitor's guiding catheter and a competitor's guidewire crossed the lesion.Then a smart control stent was delivered and implanted.However, it jumped and the stent was implanted in the distal of the lesion.There was no patient injury.
 
Additional Manufacturer Narrative
During use the smart control stent was inaccurately placed.There was no patient injury.The lesion was the subclavian artery with stenosis.A brachial approach was made with a 6f competitor's guiding catheter and a competitor's guidewire crossed the lesion.Then a smart control stent was delivered and implanted.However, it jumped and the stent was implanted in the distal of the lesion.There was no patient injury.The product was returned for analysis.One non-sterile smart control, iliac 10 x 30 self-expanding stent was returned.Per visual analysis the stent had been deployed.The locking pin was not returned.No anomalies were noted.Per functional analysis deployment was performed and no anomalies were noted.A product history record (phr) review of lot 17753576 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿sds - stent delivery system (sds)-ses - deployment difficulty - inaccurate placement¿ was not confirmed through analysis of the returned device.Procedural images were not provided therefore the nature and root cause of the ¿stent jumping¿ could not be ascertained.The exact cause of the event could not be determined during analysis as the stent appeared to have been successfully deployed.Based on the information available for review, vessel characteristics (subclavian artery with stenosis) or procedural factors such as not keeping the delivery system straight during positioning and deployment may have contributed to the event.According to the instructions for use ¿do not attempt to drag or reposition the stent, as this may result in unintentional stent deployment.Introduction of stent delivery system a.Ensure locking pin is still in place.B.Advance the device over the guidewire through the hemostatic valve and sheath introducer.Note: if resistance is met during delivery system introduction, the system should be withdrawn and another system should be used.Caution: always use an introducer sheath for the implant procedure, to protect puncture site.An introducer sheath of a 6f (2.0 mm) or larger size is recommended.Slack removal a.Advance the stent delivery system past the stricture site.B.Pull back the stent delivery system until the radiopaque stent markers (leading and trailing ends) move in position so that they are proximal and distal to the target stricture.C.Ensure the device outside the patient remains flat and straight.Caution: slack in the catheter shaft, either outside or inside the patient, may result in deploying the stent beyond the target stricture site.Stent deployment a.Verify that the delivery system¿s radiopaque stent markers (leading and trailing ends) are proximal and distal to the target stricture.B.Ensure that the introducer sheath does not move during deployment.¿ neither the phr review nor the product analysis suggests that the event experienced by the customer could be related to the manufacturing process; therefore, no corrective/preventive action will be taken at this time.

Brand Name
SMART CONTROL, ILIAC 10X30
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014
MDR Report Key7663988
Report Number9616099-2018-02233
Device Sequence Number2012142
Product Code NIO
UDI-Device Identifier20705032024577
UDI-Public20705032024577
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P020036
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Model NumberC10030SL
Device Catalogue NumberC10030SL
Device Lot Number17753576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/20/2018
Distributor Facility Aware Date06/07/2018
Initial Date Received by Manufacturer 06/07/2018
Supplement Date Received by Manufacturer06/30/2018
Initial Report FDA Received Date07/05/2018
Supplement Report FDA Received Date07/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;